Texas, 2017Drought in Texas, November 28 to 30, 2017
November 28 to 30, 2017 · NWS BRO · 1 event in 1 county or zone
Warm and dry conditions, with periods of low humidity, returned to the South Texas Brush Country after a single day thunderstorm event on November 12th, and severe drought developed again just prior to the end of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm and dry conditions, with periods of low humidity, returned to the South Texas Brush Country after a single day thunderstorm event on November 12th, and severe drought developed again just prior to the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 27, 11:00 PM CST, 1 hour earlier.
Area forecast discussion, Nov 27, 11:00 PM CST, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1100 PM CST Mon Nov 27 2017
...06z Aviation Update...
DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions will prevail through the overnight hours
and until around sunset Tuesday evening. Clear to mostly clear skies
with light winds are expected under the influence of surface and mid-
level high pressure. MVFR may creep into the forecast after sunset
Tuesday evening with some lowered cloudiness developing.
&&
PREV DISCUSSION... /issued 150 PM CST Mon Nov 27 2017/
SHORT TERM (Tonight through Tuesday Night): A broad area of strong
mid/upper level high pressure over much of Mexico will maintain a
dry west to northwest flow aloft over deep south Texas through the
period. At the low levels, weak southeasterly onshore flow will
prevail. Fair weather is expected through the short term with a
mostly sunny day Tuesday and mostly clear nights on either side.
Surface dew points are slated to slowly increase over the next 24-36
hours with patchy fog possible for many locations early Tuesday
morning as a weak cold front approaches from the north. Overnight
lows both nights will generally be in the upper 50s out west and
over the northern ranchlands with lower 60s elsewhere, though lows
Tuesday night/Wednesday morning may be one to three degrees higher
than Tuesday morning's lows. Highs Tuesday afternoon will be similar
to high temperatures reached today and should generally range from
the upper 70s at the coast with lower to mid 80s inland.
LONG TERM (Wednesday through Monday): A short wave trough moving
over Oklahoma will push a weak cold front through deep south Texas
on Wednesday. High temperatures Wednesday and Thursday will be in
the upper 70s to the lower 80s with light northeast winds. Low
temperatures Wednesday night and Thursday night will be in the 50s
inland and around 60 along the coast. Mid level ridging remains
generally in place over Mexico through late week. Another surge of
high pressure upstream pushes east into the Plains Thursday bringing
another weak cold front into the region Thursday night. High
temperatures Friday will be in the mid to upper 70s with abundant
sunshine. Surface high pressure will shift east Friday into the
weekend, as the mid level ridge moves more overhead. Southeast flow
Saturday through Monday will bring some moisture into the area
resulting an increasing cloud cover this weekend. Above normal
temperatures will continue through the weekend. Generally rain
free conditions expected across deep south Texas through the
forecast period.
MARINE (Tonight through Tuesday Night): Weak persistent
southeasterly onshore flow will maintain modest winds less than 15
knots and seas around two feet through the period.
Wednesday through Saturday night: Light to moderate generally north
to northeast winds will prevail through the period as high pressure
settles across the region. Low to moderate seas will continue
Wednesday through Saturday night with no small craft advisories
expected.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
66/54
Hazardous weather outlook, Nov 27, 3:41 PM CST, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
341 PM CST Mon Nov 27 2017
TXZ248>257-282200-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
341 PM CST Mon Nov 27 2017
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Patchy fog, some possibly dense, is expected Tuesday night
and Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-282200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
341 PM CST Mon Nov 27 2017
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed.
Drought, Jim Hogg
- When
- November 28, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Severe (D2) Drought returned to southern Jim Hogg County toward the end of November, following a two-week period with little to no rainfall, as well as a four days with afternoon humidity that fell to or below 25%, between the 18th and 25th.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Louisiana, November 28 to 30, 2017$30,000 · 3 events
- High Wind in Wyoming, November 28 to 29, 201777 kt wind · 4 events
- Drought in Texas, November 28 to 30, 20172 events
- High Wind in California, November 28, 201763 kt wind · 2 events
- Drought in Arkansas, November 28 to 30, 20171 event
- High Wind in Washington, November 28, 20171 event
- High Wind in Texas, November 28, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729356.